Indian J Sex Transm Dis Indian J Sex Transm Dis
Official Publication of the Indian Association for the Study of Sexually Transmitted Diseases
Indian J Sex Transm Dis
The Journal | Search | Ahead Of Print | Current Issue | Archives | Instructions | Subscribe | Login    Users online: 201   Home Email this page Print this page Bookmark this page Decrease font size Default font size Increase font size
CASE REPORT
Year : 2010  |  Volume : 31  |  Issue : 2  |  Page : 109-111

Unusual cause of weight loss in a patient with HIV-hepatitis C virus coinfection


Department of Medicine, Sir Ganga Ram Hospital, Rajinder Nagar, New Delhi - 110 060, India

Correspondence Address:
A Gogia
J-6/27, Rajouri Garden, New Delhi - 110 027
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7184.75004

Rights and Permissions

Recombinant interferon α (IFN α), alone or in combination, is used extensively in the treatment of hepatitis C infection. IFN therapy is not free of side-effects and autoimmune thyroiditis is one of its rare side-effects. We present here a case of a patient with hepatitis C virus-human immunodeficiency virus coinfection on interferon therapy who presented with significant weight loss. He was found to have IFN-related autoimmune thyrotoxicosis and responded to antithyroid drugs and propanolol. Therefore, this case highlights that IFN-induced thyroiditis is an unusual side-effect and that during treatment, a thyroid-stimulating hormone assay should be performed at regular intervals (every 8-12 weeks).


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2399    
    Printed215    
    Emailed0    
    PDF Downloaded54    
    Comments [Add]    

Recommend this journal